MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the reducer involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint "they found a piece broken off in the patient." failure analysis found the primary failure of dislodged conductor to be related to the customer reported complaint.The accessory was found to have a dislodged conductor.The conductor, measuring 0.440" x 0.560" was returned.No broken or missing pieces were observed.The conductor was reseated on the cannula and could easily be removed with little force.Root cause is not established.Failure analysis found the secondary failure of indentations to be related to the customer reported complaint.Upon visual inspection, the accessory was found to have mechanical indentations on both tabs on the cannula portion.Root cause is not established.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.In addition, this is an accessory, which does not show in the logs.Therefore, an instrument log review of the product related to the complaint cannot be performed.No image or video clip for the reported event was submitted to isi for review.This event is being reported because the reducer had a conductor dislodged and fell inside the patient.The piece was retrieved, and no additional surgical intervention was required.However, unintended piece falling into the patient may require surgical intervention.Failure analysis confirmed the reported issue was attributed to a component failure.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.Blank mdr fields: follow-up was attempted, but the patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5, g7, h7, and h9 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the customers were not aware of a piece broke off and fell into the patient until they found it.The piece was retrieved with a backup instrument.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer stated that the reducer came completely off and there were no fragments.They did not realize until they saw it lying in the chest cavity.As the issue was identified at the end of the case, they retrieved the reducer with the forceps.There was no damage to the trocar upon inspection.It was unknown why the reducer came off.No photographic images of the device/fragment(s) or a video recording of the procedure was available for isi review.Information regarding patient demographics, relevant testing, and medical history were requested; however, the reporter was not able to provide that information.
 
Additional Manufacturer Narrative
Refer to the following fields for updated information: g3, g6, h2, h7, h9, and h10.This event was determined to be related to isifa2021-08-r.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.Corrected information can be found the following field: b1, b2, and h1: b1 updated from "product problem" to "adverse event and product problem".B2 updated to "required intervention".H1 updated from "malfunction" to "serious injury".

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key11861451
Report Number2955842-2021-10541
Device Sequence Number3193789
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L10210212
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-11
Device Catalogue Number470381
Device Lot NumberL10210212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer12/07/2021
04/26/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date01/05/2022
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2021-08-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale